How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My husband recently suffered a heart attack that nearly took

This answer was rated:

My husband recently suffered a heart attack that nearly took his life. He had 2 prior events in which cardiologists placed stents . Though he is only 54 , his father passed at 52 from heart attack and his mother had heart disease as well. The last stent was placed in August 2012. My question is in the mental health category because I believe the facility he has been treated at for 3 years could be to blame for this last heart attack which has done irrepairable damage to his heart and brain and significantly changed his lifestyle.
He had a complete physical 6 months ago and all was fine. shortly after that the psychiactrist put him on a medication called ADDERALL. That has been the only change. When the hospital cardiologist came to talk to me he told me my husbands amphetamine use probably caused the attack. "My husband doesnt use amphetamines!" I insisted but my husband was still in a semi coma and had also suffered memory loss. I then remembered his medication list and immediatly told the drs about the adderall. The Dr. demanded to know who the psychiastrist was and called their office yelling according to office staff demanding to know which cardiologist cleared him for this medication??? He was very angry I could tell but when I looked up Adderall on the internet I figured out why! DO NOT GIVE TO PTS WITH HISTORY OF HEART DISEASE AS IT IS KNOWN TO CAUSE HEART FAILURE AND DEATH.
WHY WOULD THEY PUT HIM ON THIS MEDICATION? They were well aware of his heart condition and never got any clearance to do so?? Who do I talk to about this? The hospital is tied in with this mental health facility and I feel like staff was avoiding answering my questions so I stopped . The cardiologist is in a huge case of his own right know and im sure wont want to bring anymore attention to his practice . We do have another appt. with him in 3 weeks to go over recent ecocardiogram. Do you have any advice or should I be asking an attorny?
WHY was he on this medication??? thank you very much. feels good to vent if nothing else. ~lori

Dr. Z :

Hello

Dr. Z :

I believe I can help you with your concern

Dr. Z :

Please give me a couple minutes to carefully read over your question, so that I can better assist you

Dr. Z :

I am so sorry to hear about your husband's condition related to this possible use of Adderall

Dr. Z :

Yes you are correct that Adderall use can increase the likelihood of a heart attack or heart disease, in fact here is a link with some criteria that should be considered before a patient is given Adderall

Customer:

THANK YOU! :-)

Dr. Z :

You should definitely be consulting with a medical malpractice attorney concerning this, as this was negligence on part of the physician

Dr. Z :

May I ask why was he put on Adderall anyway at his age?

Customer:

WE DONT KNOW! Thats a mystery

Dr. Z :

Yeah it is only for ADHD or a treatment resistant depression. Those are the only considerable factors for the use of that medication

Dr. Z :

Also after an attorney is consulted about this, then the attorney will file a complaint with the medical board to have the physician stripped of their license, put on probation, or sanctioned.

Customer:

The original prescriber has left the clinic and the next one left two days after his dischrge from hospital., approx. 40 days ago.

Dr. Z :

Well a complaint with the medical board will still bolster your case for medical malpractice regardless if the prescribing physician is still there or not

Customer:

He had a bi polar diagnosis but I KNOW there are many other meds to treat this! ADHD? Not that I am aware of

Dr. Z :

Adderall is not good for Bipolar at all because it is a psycho-stimulant!! Yes definitely consult an attorney because these prescribing physicians went wrong in so many areas it looks like

Dr. Z :

Adderall in combination with a Bipolar Manic episode can lead to psychosis for many individuals.

Dr. Z :

Did you have any other questions or concerns?

Customer:

So, do i stop treatment at this facilty and seek legal advice? I have been there once and they have not confirmed any other appts. and have also failed to refer him to another provider as we requested though he is very depressed and scared. Also since we live in a small community do we go outside the county?

Dr. Z :

I would seek advice from an attorney and try to seek medical care at another facility because I feel that the medical care at this facility has been inadequate for your husband. If you have to go outside the county, then that would be the best option for your husband. i am so sorry that your husband is experiencing this, but I feel that this treatment facility has not given your husband the best individualized care

Customer:

THANK YOU VERY MUCH.

Dr. Z :

Anytime, Is there anything else I can assist you with today?

Customer:

No, I am very satisfied with your advice and will continue to use JUSTANSWER.

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions